Alert archive / Kansas / Flash Flood Warnings in 2020
Flash Flood Warning 2, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jun 20, 2020, 9:14 PM CDT for Hodgeman County, Ness County, Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2020, 9:14 PM CDT (02:14 UTC)
- Expired
- Jun 21, 2020, 2:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hodgeman County, KS, Ness County, KS
The radar
The Dodge City radar (KDDC), 66 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1215 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2145 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
749
WGUS53 KDDC 210214
FFWDDC
KSC083-135-210715-
/O.NEW.KDDC.FF.W.0002.200621T0214Z-200621T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Dodge City KS
914 PM CDT Sat Jun 20 2020
The National Weather Service in Dodge City has issued a
* Flash Flood Warning for...
Southwestern Ness County in west central Kansas...
Northeastern Hodgeman County in southwestern Kansas...
* Until 215 AM CDT.
* At 912 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar estimated that two to
three inches of rain have already fallen. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Ness City and Beeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3847 9993 3823 9958 3813 9974 3844 10024
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
RBURGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 6:16 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 20, 6:16 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 616 PM CDT Sat Jun 20 2020 ...Updated Aviation Discussion... .SHORT TERM...(This evening through Sunday) Issued at 324 PM CDT Sat Jun 20 2020 A few storms may form this afternoon across portions of the CWA. If this occurs, the strongest storms will be capable of producing small hail and wind gusts around 50 mph. These storms are then expected to dissipate this evening as they slide southeast into Oklahoma. Dry conditions and decreasing cloudiness is then expected for the remainder of the night. A better chance of storms are expected tomorrow as an upper level shortwave moves through the area. These storms are expected to form along a frontal boundary across west central Kansas in the afternoon then slide southeast into central Kansas by tomorrow evening. A few of these storms are expected to become severe with large hail, damaging winds, and an isolated tornado being the main concern. As for temperatures, lows tonight are expected to dip into the low to mid 60s with highs tomorrow reaching into the low 90s. .LONG TERM...(Sunday night through Saturday) Issued at 324 PM CDT Sat Jun 20 2020 Thunderstorm chances are anticipated each afternoon/evening across portions of western Kansas through the long term period. This is due to weak shortwaves moving down through northwest flow aloft, ample moisture in the atmosphere, and frontal boundaries being the focal point of convection at the surface. Temperatures will generally reach into the upper 80s to low 90s with lows dipping into the upper 50s to upper 60s. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 610 PM CDT Sat Jun 20 2020 A trough of low pressure at the surface will remain nearly stationary across eastern Colorado and northwest Kansas which will result in the winds staying south southeast at 10 to 15 knots overnight. There will also be a chance for isolated thunderstorms in the Dodge City and Hays areas through sunset. Ceilings near these storms this evening will be in the 5000 to 9000ft AGL level based on latest BUFR soundings. VFR ceilings will give way to clearing skies after 06z Sunday. Clouds at or above 6000ft AGL level will be on the increase after 18z Sunday as an upper trough approaches from the west. There will even be a chance for some scattered thunderstorms in the Hays area. Southerly winds will continue through the day on Sunday at 10 to 15 knots. && .PRELIMINARY POINT TEMPS/POPS... DDC 63 92 62 90 / 30 40 40 10 GCK 61 91 61 90 / 20 30 30 10 EHA 62 95 62 95 / 0 10 10 10 LBL 62 95 62 93 / 0 20 20 10 HYS 63 92 63 88 / 30 60 40 20 P28 65 92 66 92 / 10 30 70 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Burgert
Hazardous weather outlook, Jun 20, 2:02 AM CDT, 19 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 202 AM CDT Sat Jun 20 2020 KSZ030-031-043>046-061>066-074>081-084>090-210715- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 202 AM CDT Sat Jun 20 2020 /102 AM MDT Sat Jun 20 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Strong to severe thunderstorms will be possible across central and eastern portions of southwest Kansas late Sunday afternoon into Sunday evening. Large hail and damaging winds will be the main hazards with isolated tornadoes a possibility. An active pattern will continue through the week with thunderstorm chances virtually each day. Days 2-7 Hazards ---------------- * Sunday - Lightning: Elevated risk - Severe thunderstorm: Elevated risk - Excessive heat: Limited risk * Monday - Lightning: Elevated risk - Excessive heat: Limited risk * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk * Thursday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Friday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Local storm report, Jun 20, 7:29 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
729 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 8 S NESS CITY 38.34N 99.90W
06/20/2020 E1.00 INCH NESS KS PUBLIC
&&
MRLocal storm report, Jun 20, 7:34 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
734 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND GST 7 S NESS CITY 38.35N 99.90W
06/20/2020 E60 MPH NESS KS PUBLIC
SEVERAL SMALL LIMBS DOWNED.
&&
MRLocal storm report, Jun 20, 7:52 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
752 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 13 N ELLIS 39.12N 99.54W
06/20/2020 E1.75 INCH ELLIS KS PUBLIC
&&
JDFLocal storm report, Jun 20, 8:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
848 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 12 SE BEELER 38.31N 100.06W
06/20/2020 E1.75 INCH NESS KS PUBLIC
&&
MRLocal storm report, Jun 20, 8:50 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
850 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 6 NNW HANSTON 38.20N 99.75W
06/20/2020 E2.00 INCH HODGEMAN KS PUBLIC
&&
JDFLocal storm report, Jun 20, 9:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
911 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 8 WSW NESS CITY 38.39N 100.02W
06/20/2020 E1.25 INCH NESS KS PUBLIC
&&
MRThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:02 PM CDT | Special Weather Statement | DDC | Trego | 43 min |
| Jun 20, 7:31 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness | 59 min |
| Jun 20, 7:35 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 40 min |
| Jun 20, 8:24 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness | 51 min |
| Jun 20, 8:28 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee | 62 min |
| Jun 20, 9:04 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee | 41 min |
| Jun 20, 9:51 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Pawnee | 39 min |
| Jun 20, 10:08 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness | 52 min |
| Jun 20, 10:34 PM CDT | Special Weather Statement | DDC | Edwards | 41 min |
| Jun 20, 10:48 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 42 min |
| Jun 20, 10:56 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Kiowa | 49 min |
| Jun 20, 11:06 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 39 min |
| Jun 20, 11:14 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 46 min |
| Jun 20, 11:29 PM CDT | Special Weather Statement | DDC | Edwards | 46 min |
| Jun 20, 11:45 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Kiowa | 45 min |
| Jun 20, 11:48 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 42 min |
| Jun 21, 12:36 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Ford, Kiowa, Meade | 39 min |
| Jun 21, 1:15 AM CDT | Special Weather Statement | DDC | Clark | 60 min |
| Jun 21, 1:20 AM CDT | Special Weather Statement | DDC | Pratt | 55 min |
| Jun 21, 1:36 AM CDT | Severe Thunderstorm Warning | DDC | Clark | 39 min |
| Jun 21, 1:58 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 47 min |
| Jun 21, 2:02 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 58 min |
| Jun 21, 2:37 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 38 min |
| Jun 21, 3:09 PM CDT | Special Weather Statement | DDC | Ellis | 51 min |
| Jun 21, 3:14 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness, Scott, Trego | 61 min |
| Jun 21, 3:35 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Hodgeman | 40 min |
| Jun 21, 3:46 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Hodgeman, Lane, Ness | 29 min |
| Jun 21, 3:56 PM CDT | Special Weather Statement | DDC | Ellis | 49 min |
| Jun 21, 4:09 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 51 min |
| Jun 21, 4:14 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Hodgeman, Lane, Ness, Scott | 61 min |
| Jun 21, 4:42 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 48 min |
| Jun 21, 4:52 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Hodgeman | 53 min |
| Jun 21, 4:59 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee, Rush | 46 min |
| Jun 21, 5:01 PM CDT | Special Weather Statement | DDC | Stevens | 44 min |
| Jun 21, 5:05 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 40 min |
| Jun 21, 5:16 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Hodgeman, Ness | 44 min |
| Jun 21, 5:30 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Ford, Gray, Kiowa, Meade | 60 min |
| Jun 21, 5:34 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Kearny | 41 min |
| Jun 21, 5:39 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 36 min |
| Jun 21, 5:41 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Rush, Stafford | 64 min |
| Jun 21, 5:42 PM CDT | Flash Flood Warning | DDC | Ford, Gray, Hodgeman | 4 hr |
| Jun 21, 5:46 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Hodgeman | 44 min |
| Jun 21, 6:08 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Meade | 67 min |
| Jun 21, 6:14 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell, Seward | 61 min |
| Jun 21, 6:17 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Edwards, Kiowa, Pawnee, Pratt, Stafford | 58 min |
| Jun 21, 6:36 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 39 min |
| Jun 21, 6:56 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Clark, Comanche, Kiowa, Pratt | 49 min |
Nearby
Flash Flood Warnings in Kansas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.